Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Please help me soon!! Stomach bleeding.
|SheptonAngel - Mon Mar 10, 2003 3:19 pm||
I'm hoping that this page will help me, because it seems as if I can't get help anywhere else.
It's my boyfriend who has the problem. He's 22, works full time, smokes, and is having severe stomach problems- I don't know what to do. He's been to the doctor, but all they did was look over him and tell him to come back later for blood tests- they said they couldn't do anything for him.
He has blood in his stool, and he vomits up blood- he is not on any medication. This has been going on for a while now, but it's progressively getting worse and more serious. Last night it was so bad- he could barely get up, his entire body was sensitive (to noise, touch- anything), he vomited up more blood, he couldn't sleep, but he didn't have a fever.
He was previously diagnosed with the problem that his stomach produced too much acid, but at the time he couldn't afford the medicine to treat it, so he just dealt with it. He has insurance, but unfortunately, I don't think it's the greatest, and he doesn't have much money.
PLEASE, please help me so that I can help him- I'm worried he has a very severe problem. I've researched ulcers, cancers, gastritis, and any other reason as to why he may have bleeding in his digestive tract, but I am no doctor and am not sure what to look at specifically.
Thank you to anyone who can help me.
|Dr. Yasser Mokhtar - Mon Mar 10, 2003 11:31 pm||
If a patient vomits up a large amount of blood to the extent that he is starting to get weak, this might indicate that he has lost quite an amount and that he has to be admitted to the hosptial to be evaluated and may be receive blood transfusion.
He also needs to be evaluated by a gastroenterologist for an upper gastrointestinal endoscopy to locate the source of bleeding, hence the cause and appropriate treatment given.
My advice, is to admit him to the hopsital for evaluation and proper management.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.